Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 17, 2007, 4:17 PM MDT for Laramie County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 4:17 PM MDT (22:17 UTC)
- Expired
- Aug 17, 2007, 4:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 27 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7104 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 172218 SVRCYS WYC021-172245- /O.NEW.KCYS.SV.W.0112.070817T2217Z-070817T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 417 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS DOES NOT INCLUDE THE CITY OF CHEYENNE... * UNTIL 445 PM MDT * AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HWY 85 AT COUNTY ROAD 222...OR ABOUT 13 MILES NORTH OF CHEYENNE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 MM 32 BY 445 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10473 4127 10476 4122 10444 4144 10444 $$ HAHN
2 follow-up statements
000 WWUS55 KCYS 172231 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 431 PM MDT FRI AUG 17 2007 WYC021-172245- /O.CON.KCYS.SV.W.0112.000000T0000Z-070817T2245Z/ LARAMIE WY- 431 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HWY 85 MM 32...OR ABOUT 15 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10470 4125 10471 4123 10446 4143 10445 $$ HAHN
000 WWUS55 KCYS 172242 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT FRI AUG 17 2007 WYC021-172252- /O.EXP.KCYS.SV.W.0112.000000T0000Z-070817T2245Z/ LARAMIE WY- 442 PM MDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES AT 445 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN AND SMALL HAIL WILL CONTINUE TO BE POSSIBLE IN AREAS NORTHEAST OF CHEYENNE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10470 4125 10471 4123 10446 4143 10445 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:00 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 17, 3:00 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 17 2007 .SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE LIFTING ACROSS NWRN WY. EXPECT THIS ACTIVITY TO SPREAD EAST OF THE MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE THIS EVENING. WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN ROCKYS. QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR THE MOST PART EXCEPT FOR THE SRN MTNS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF THUNDERSTORMS. BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN THE MID 70S TO LOWER 80S. && .AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN SHOWERS AND TSTRMS THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 17, 10:45 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 17 2007 NEZ001>003-019>021-054-055-WYZ059>070-181015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND THE NEBRASKA PANHANDLE. A FEW STRONG STORMS ARE POSSIBLE MAINLY NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 17, 3:35 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT FRI AUG 17 2007 WYZ066-172245- LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 335 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 7 MILES EAST OF BUFORD WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN BUFORD AND MILE MARKER 345 THROUGH 4 PM MDT. PENNY SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
Special weather statement, Aug 17, 3:59 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT FRI AUG 17 2007 WYZ069-172300- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 359 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:01 PM MDT | Flash Flood Warning | CYS | Laramie | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.